Call us on 0845 500 3550

I have Rosacea, is there a cure?

I have Rosacea, is there a cure?

There are many people suffering from Rosacea and if you are a sufferer; you will know that there are certain ‘triggers’ that make it worse.  It varies with different people, but it could be alcohol, exercise, changes in temperature etc.  However, it is important to realize that these are just triggers and are not what causes the redness in the first place.

There are many different schools of thought as to what causes Rosacea in the first place, but it is probable that the blood vessels in the face are over sensitive and dilate too easily.  It is more common in fair skinned people.

Unfortunately, there is no permanent cure for this, but it can be managed and kept to a minimum.  The British Association of Dermatoligists (BAD) recommend the following:

Protect your skin from the sun by using a sun block (with a sun protection factor of at least 30) on your face every day.

  • Do not rub or scrub your face as this can make rosacea worse.
  • Do not use perfumed soap as this can make rosacea worse.
  • Use a soap substitute (emollient) to cleanse your face.
  • Use an unperfumed moisturiser on a regular basis if your skin is dry or sensitive.
  • Consider the lifestyle factors that can worsen rosacea (listed above). Learn which upset your rosacea and avoid them; a written record of your flare-ups may help.
  • Cosmetics can often cover up rosacea effectively, and some rosacea patients may benefit from the use of skin camouflage. This may help hide excessive redness. A health care professional will be able to make a referral for you if necessary.
  • Unless they are specifically recommended to you by your doctor it may be best to avoid some treatments for acne, as they can irritate skin that is prone to rosacea.
  • Do not use topical preparations containing corticosteroids, unless specifically recommended by your doctor, as these may make rosacea worse in the long run.
  • If your eyes are giving problems, do not ignore them – consult your doctor.
  • Some drugs can aggravate blushing, and your doctor may make appropriate changes to your medication.

For further information check here: http://www.bad.org.uk/for-the-public/patient-information-leaflets/rosacea/?

Leave a Comment